Alert archive / Alabama / Special Weather Statements in 2013
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 18, 2013, 6:21 PM CDT for 4 counties in Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2013, 6:21 PM CDT (23:21 UTC)
- Expired
- Mar 18, 2013, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Bullock County, AL, Pike County, AL, Russell County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720
WWUS84 KBMX 182321
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT MON MAR 18 2013
ALZ045-046-048>050-190015-
BARBOUR AL-BULLOCK AL-MACON AL-PIKE AL-RUSSELL AL-
621 PM CDT MON MAR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...PIKE...SOUTHERN
MACON...BARBOUR AND BULLOCK COUNTIES UNTIL 715 PM CDT...
AT 620 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PHENIX CITY TO SELLERS...
AND MOVING SOUTHEAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HURTSBORO...
UNION SPRINGS...
GOSHEN...
MIDWAY...
TROY...
&&
LAT...LON 3162 8619 3178 8615 3179 8620 3196 8619
3197 8600 3227 8599 3242 8544 3241 8533
3245 8534 3248 8525 3247 8507 3251 8506
3250 8499 3242 8496 3233 8500 3225 8489
3213 8505 3201 8505 3184 8514 3161 8602
TIME...MOT...LOC 2321Z 297DEG 48KT 3240 8498 3205 8621
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 18, 3:29 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 18, 3:29 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT MON MAR 18 2013 .DISCUSSION... ONGOING STORMS WILL GRADUALLY PUSH EASTWARD OUT OF AREA THROUGH THE EVENING. THE REST OF THE 7 DAY FORECAST PERIOD WILL BE LARGELY DOMINATED BY EASTERN STATES TROUGHINESS...KEEPING OUR AREA NEAR OR BELOW SEASONAL TEMPERATURE AVERAGES. THERE IS A POTENTIAL FOR FREEZING TEMPERATURES WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. NEXT GOOD CHANCES OF RAIN WILL COME LATE IN THE WEEK INTO NEXT WEEKEND. /61/ && .AVIATION... 18Z TAF DISCUSSION. THIS IS GOING TO BE A VERY IDEALIZED TAF FORECAST...ESPECIALLY FOR THE FIRST 6 TO 8 HOURS. WITH MVFR CIGS BECOMING THINNER AND THINNER...SUNSHINE IS STARTING TO SQUEEZE THROUGH THE CLOUD DECK. THIS WILL LIKELY HELP TO DESTABILIZE THINGS...ALLOWING FOR SCATTERED TS DEVELOPMENT ACROSS MOST OF THE AREA THIS AFTERNOON. PREVAILING TAF LINES REALLY REVOLVE AROUND THE LINE OF TS OVER NORTHERN MISSISSIPPI AND ALABAMA...WHICH WILL CONTINUE PUSHING TO THE SOUTH AND EAST THROUGH 00Z. MAY HAVE TO ADJUST A BIT IF THESE SCATTERED STORMS BEGIN POPPING UP AHEAD OF THE LINE. WINDS WILL GRADUALLY VEER THROUGH THE AFTERNOON AS WELL...GIVING US SOUTHWESTERLY SURFACE FLOW AHEAD OF FROPA...WHICH WILL TRANSLATE THROUGH CENTRAL ALABAMA DURING THE OVERNIGHT HOURS. CLEARING IS LIKELY A FEW HOURS AFTER DAYBREAK ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 42 63 40 60 30 / 100 0 10 10 0 ANNISTON 44 63 41 59 32 / 100 0 10 10 0 BIRMINGHAM 44 64 43 61 32 / 100 0 10 0 0 TUSCALOOSA 45 66 44 63 36 / 70 0 10 0 0 CALERA 46 65 43 62 34 / 100 0 10 10 0 AUBURN 51 67 44 61 35 / 90 0 10 10 0 MONTGOMERY 52 69 46 62 37 / 70 0 10 10 0 TROY 55 70 46 62 37 / 60 0 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 18, 1:08 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 PM CDT MON MAR 18 2013 ALZ011>015-017>050-191815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 108 PM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THROUGH 10 PM... FOR ALL OF CENTRAL ALABAMA. THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...POSSIBLY UP TO TWO INCHES IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A DRY AIRMASS WILL WORK INTO THE AREA ON TUESDAY. THERE IS A LOW CONFIDENCE THAT RELATIVE HUMIDITIES MAY DROP BELOW 25 PERCENT ACROSS THE EAST FOR SEVERAL HOURS DURING THE AFTERNOON. THIS WOULD HELP CREATE A POTENTIAL HIGH FIRE DANGER. OUTDOOR BURNING IS DISCOURAGED WITH THIS TYPE OF AIRMASS. THERE IS A CHANCE FOR TEMPERATURES TO FALL BELOW THE FREEZING MARK WEDNESDAY NIGHT INTO THURSDAY MORNING. SENSITIVE VEGETATION WILL NEED TO BE PROTECTED DUE TO THE FREEZING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 27
In the hours before
Local storm report, Mar 18, 5:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST 4 NE PIN HOOK 32.40N 87.83W
03/18/2013 E50 MPH MARENGO AL TRAINED SPOTTER
PEA SIZE HAIL AT LOCATION AS WELL.
&&
JD/02Special weather statement, Mar 18, 5:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 PM CDT MON MAR 18 2013
ALZ040-042-044-182330-
DALLAS AL-LOWNDES AL-MONTGOMERY AL-
530 PM CDT MON MAR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...LOWNDES AND SOUTHERN
DALLAS COUNTIES UNTIL 630 PM CDT...
AT 530 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COOSADA TO FIVE POINTS...
AND MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MONTGOMERY...
MOSSES...
HAYNEVILLE...
BOYLSTON...
HUNTER...
&&
LAT...LON 3221 8735 3236 8681 3231 8680 3237 8678
3239 8672 3235 8668 3241 8662 3237 8661
3234 8650 3241 8646 3241 8631 3249 8631
3250 8626 3243 8619 3242 8603 3228 8592
3225 8600 3212 8600 3205 8639 3200 8644
TIME...MOT...LOC 2231Z 285DEG 47KT 3246 8623 3221 8713
GRANTHAMSpecial weather statement, Mar 18, 6:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 PM CDT MON MAR 18 2013
ALZ040-042-044-190000-
DALLAS AL-LOWNDES AL-MONTGOMERY AL-
611 PM CDT MON MAR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...LOWNDES AND
SOUTHEASTERN DALLAS COUNTIES UNTIL 700 PM CDT...
AT 609 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PIKE ROAD TO 6 MILES WEST
OF ACKERVILLE...AND MOVING SOUTHEAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FORT DEPOSIT...
MEADVILLE...
PINTLALA...
SPRAGUE...
DAVENPORT...
&&
LAT...LON 3204 8687 3204 8718 3208 8720 3215 8729
3218 8723 3242 8603 3234 8599 3229 8593
3227 8599 3225 8600 3197 8600 3196 8630
3204 8631 3205 8639 3196 8641 3196 8685
TIME...MOT...LOC 2311Z 335DEG 30KT 3227 8606 3202 8716
GRANTHAMLocal storm report, Mar 18, 6:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG WEDOWEE 33.31N 85.49W
03/18/2013 RANDOLPH AL EMERGENCY MNGR
TREES ON HOMES, CHURCH ROOF PARTIALLY REMOVED, AND LARGE
PINES UPROOTED. WIDESPREAD DAMAGE THROUGHOUT THE COUNTY
WITH TREES AND POWERLINES DOWN AND CHICKEN HOUSES
DAMAGED.
&&
JD/02Local storm report, Mar 18, 6:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 5 WNW PHENIX CITY 32.48N 85.10W
03/18/2013 E1.75 INCH LEE AL TRAINED SPOTTER
0617 PM HAIL PHENIX CITY 32.47N 85.01W
03/18/2013 E1.25 INCH RUSSELL AL PUBLIC
&&
JD/02Special weather statement, Mar 18, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT MON MAR 18 2013
ALZ045-046-048>050-190015-
BARBOUR AL-BULLOCK AL-MACON AL-PIKE AL-RUSSELL AL-
621 PM CDT MON MAR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...PIKE...SOUTHERN
MACON...BARBOUR AND BULLOCK COUNTIES UNTIL 715 PM CDT...
AT 620 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PHENIX CITY TO SELLERS...
AND MOVING SOUTHEAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HURTSBORO...
UNION SPRINGS...
GOSHEN...
MIDWAY...
TROY...
&&
LAT...LON 3162 8619 3178 8615 3179 8620 3196 8619
3197 8600 3227 8599 3242 8544 3241 8533
3245 8534 3248 8525 3247 8507 3251 8506
3250 8499 3242 8496 3233 8500 3225 8489
3213 8505 3201 8505 3184 8514 3161 8602
TIME...MOT...LOC 2321Z 297DEG 48KT 3240 8498 3205 8621
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:58 AM CDT | Special Weather Statement | BMX | Marion | 32 min |
| Mar 18, 1:06 PM CDT | Special Weather Statement | BMX | Marion | 39 min |
| Mar 18, 1:19 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| Mar 18, 1:31 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 44 min |
| Mar 18, 1:51 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 54 min |
| Mar 18, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 39 min |
| Mar 18, 2:18 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 57 min |
| Mar 18, 2:28 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa, Walker | 62 min |
| Mar 18, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 27 min |
| Mar 18, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 39 min |
| Mar 18, 3:20 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 55 min |
| Mar 18, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 47 min |
| Mar 18, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair, Shelby | 56 min |
| Mar 18, 3:38 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 52 min |
| Mar 18, 3:46 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 44 min |
| Mar 18, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 66 min |
| Mar 18, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Talladega | 59 min |
| Mar 18, 4:09 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 66 min |
| Mar 18, 4:12 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 63 min |
| Mar 18, 4:14 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 31 min |
| Mar 18, 4:18 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry | 57 min |
| Mar 18, 4:24 PM CDT | Special Weather Statement | BMX | Russell | 36 min |
| Mar 18, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 55 min |
| Mar 18, 4:43 PM CDT | Special Weather Statement | BMX | Dallas, Marengo, Perry | 62 min |
| Mar 18, 4:49 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Marengo, Perry, Sumter | 56 min |
| Mar 18, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 62 min |
| Mar 18, 5:05 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 40 min |
| Mar 18, 5:18 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 57 min |
| Mar 18, 5:30 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 60 min |
| Mar 18, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 58 min |
| Mar 18, 5:38 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 52 min |
| Mar 18, 6:11 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 49 min |
| Mar 18, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 15 min |
| Mar 18, 6:52 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 53 min |
Nearby
Special Weather Statements in Alabama, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.